# SDR USAASB99294

- Difficulty date: December 15, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N245US
- Make and model: Boeing 737201
- Aircraft serial: 22751
- System (JASC): 2210 · Autopilot System
- Part: Coupler
- Part number: 4030952902
- Condition: Failed
- Location: E/E Bay
- Part time: 32,596 hours
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

BWI - FLT 2674 - EN ROUTE FROM TPA TO BOS, AT FL230, A/C ENCOUNTERED SOME LIGHT CHOP AND STARTED TO OSCILLATE.  YAW DAMPER APPEARED NORMAL WITH NO LIGHT INDICATIONS.  AIRCRAFT CONTINUED TO OSCILLATE.  CAPT LEVELED FLT AT FL310 AND TURNED YAW DAMPER OFF.  NO CHANGE.  TURNED BACK ON AND STILL NO CHANGE.  FLEW WITH YAW DAMPER SWITCH OFF..  ENCOUNTERED LIGHT CHOP AGAIN.  BASED ON FORECAST FOR TURBULENCE AND WEATHER, CAPT DECIDED TO DIVERT TO BWI.  FLT LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MX FOUND THE YAW DAMP COUPER HARD FAILED.  REMOVED AND REPLACED YAW DAMP COUPLER.  FUNCTIONAL CHECK FOUND SATISFACTORY.  (M)
